MAUDE Adverse Event Report: COOK INC ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event occurred sometime in spring of 2019.Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.
 
Event or Problem Description
It was reported a female patient required placement of a ultrathane cook-cope type locking loop multipurpose drainage catheter for drainage of an abdominal abscess.The operator reported, as the abscess drained, ¿undigested food got stuck in the hub of the drain.¿ during drainage, ¿it could not pass through the hub.¿ the catheter was replaced with a competitor's catheter successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.A complaint device was returned for a previous complaint on the same failure mode captured under medwatch report #1820334-2018-00058.The device failure analysis in the similar complaint stated that the device was returned with a significant amount of biological matter present throughout the device.The investigation concluded that failure to follow instructions possibly led to the obstruction, since the ifu states to irrigate the device on a regular basis to ensure function.It is feasible to suggest a similar conclusion based on the similarities of device and failure mode between these two complaints.Additionally, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to release.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Since there are no related non-conformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings- if a catheter has become malpositioned or if drainage ceases, the catheter should be promptly exchanged or removed.Precautions- catheters should be irrigated on a routine basis to ensure function.Patients with indwelling catheters should be irrigated on a routine basis to ensure function." based on the information provided, no returned product and the results of the investigation, it was concluded that patient condition caused or contributed to the device failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received on (b)(6) 2019: the device was removed from the patient during the same procedure in which it was implanted because it immediately became occluded.

Brand Name
ULTRATHANE COOK-COPE TYPE LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9081693
Report Number1820334-2019-02349
Device Sequence Number16832334
Product Code GBO
UDI-Device Identifier00827002077744
UDI-Public(01)00827002077744(17)211231(10)NS9413291
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue NumberULT18.0-38-25-P-6S-LMCL
Device Lot NumberNS9413291
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1